Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 64, NWS Grand Rapids, MI

June 26, 2006Oceana County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 26, 2006, 4:12 PM EDT for Oceana County, Michigan. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2006, 4:12 PM EDT (20:12 UTC)
Expired
Jun 26, 2006, 4:28 PM EDT
In force
16 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

County Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 100 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 262013
SVRGRR
MIC127-262100-
/O.NEW.KGRR.SV.W.0064.060626T2012Z-060626T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
412 PM EDT MON JUN 26 2006

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OCEANA COUNTY IN WEST CENTRAL MICHIGAN

* UNTIL 500 PM EDT

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF
  HART...AND MOVING NORTH AT 15 MPH. THIS WARNING REPLACES THE
  PREVIOUS SEVERE THUNDERSTORM WARNING FOR OCEANA COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELBRIDGE AROUND 425 PM EDT
  WALKERVILLE AND HART AROUND 430 PM EDT
  WEARE AROUND 440 PM EDT
  CRYSTAL VALLEY AROUND 445 PM EDT


LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4352 8635 4350 8609 4380 8611 4380 8638

$$

93
1 follow-up statement
000 
WWUS53 KGRR 262028
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
428 PM EDT MON JUN 26 2006

MIC127-262038-
/O.CAN.KGRR.SV.W.0064.000000T0000Z-060626T2100Z/
OCEANA MI-
428 PM EDT MON JUN 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR OCEANA COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4352 8635 4350 8609 4380 8611 4380 8638

$$

93

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
300 PM EDT MON JUN 26 2006

.SYNOPSIS...
WATER VAPOR IMAGES SHOW CUTOFF LOW PERSISTING OVER ERN IA. A STRONG
SHORTWAVE TROUGH IS DROPPING SE INTO THE NRN PLAINS AND APPEARS AS
IF IT WILL PHASE WITH THE LOW TO KEEP MEAN TROUGHING UPSTREAM OF OUR
CWFA FOR A BIT LONGER. ONE VORT MAX IS LIFTING N OVER LAKE MI AT
THIS TIME AND THE NEXT IS ROTATING AROUND THE SW QUADRANT OF THE
LOW. RADAR RETURNS HAVE PREDOMINATELY BEEN OVER THE LAKE AHEAD OF
THE VORT. HOWEVER...STORMS ARE BEGINNING TO FIRE OUR OUR NRN CWFA
AND ARE TRACKING N.

&&

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
UNSETTLED CONDITIONS SEEM LIKELY AS SHORT RANGE MODELS SHOW
EXCELLENT AGREEMENT ON KEEPING THE MEAN TROUGH UPSTREAM OF THE CWFA
THROUGH THE PERIOD.

TONIGHT - BOTH GFS AND NAM INDICATE THAT THE MENTIONED VORT LOBE
CURRENTLY ON THE SW QUAD OF THE UPSTREAM UPPER LOW WILL ROTATE INTO
THE CWFA. WILL THEREFORE KEEP A CHANCE OF SHRA/TSRA GOING OVERNIGHT.

TUESDAY - SURFACE LOW PRESSURE CENTERED OVER THE SE USA WILL MOVE N
INTO THE CWFA IN RESPONSE TO ANOTHER POTENTIAL VORTICITY MAX LIFTING
NE INTO THE GREAT LAKES. WE RAISED POPS OVER OUR ERN ZONES DUE TO
GREATER EXPECTED SURFACE CONVERGENCE WITH EVOLUTION OF THE SURFACE
LOW.

WEDNESDAY/WEDNESDAY NIGHT - UPPER TROUGH BEGINS TO MOVE E...BUT
THERE ARE MINOR TIMING DIFFERENCES AMONG THE MODELS WITH RESPECT TO
THE FINE DETAILS OF THE UPPER FORCING. GFSMOS POPS ARE QUITE HIGH IN
THE 60+ RANGE DURING THIS TIME. DECIDED TO STICK WITH PERSISTENCE
MAINLY DUE TO THE UNCERTAINTY THIS FAR OUT.

.LONG TERM (THURSDAY THROUGH MONDAY)...
NOT MUCH CHANGE TO THE EXTENDED FORECAST. GFS CONTINUES TO SHOW AN
UPPER TROUGH OVER THE GREAT LAKES. THE ECMWF DOES TOO BUT MOVES IT
OUT BY THE WEEKEND AND GOES MORE TOWARD ZONAL FLOW. TO SOME DEGREE
THE GFS TRIES TO DO THAT ALSO...BUT THE SHORT WAVE RIDGE GETS
FLATTENED OUT AND RESULTS IN NORTHWEST FLOW ALOFT. WITH MANY MINOR
SHORT WAVES MOVING THROUGH THE FLOW...WE NEED TO MENTION A CHC OF
TSRA AT LEAST THROUGH SATURDAY. WE/LL LEAN TOWARD A DRY FORECAST FOR
SUNDAY AND MONDAY. AN ENHANCED CHANCE OF CONVECTION LOOKS TO OCCUR
THURSDAY WHEN SLIGHTLY COLDER AIR ALOFT SWINGS THROUGH LOWER
MICHIGAN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM: TJT
LONG TERM: 93
Hazardous weather outlook, Jun 26, 6:00 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
600 AM EDT MON JUN 26 2006

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-261000-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
600 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY AS LOW PRESSURE
SLOWLY MOVES THROUGH THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:51 PM EDTSevere Thunderstorm WarningGRROceana24 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.